Forums


Treatment

Copaxone 40mg

  • By Mel1981

    Hello all,

    I began Copaxone 40mg/3x week, a little over a week ago. So I have 5 injections down so far. I had the common redness, swelling and pain with the injection site, then after a few hours, the reaction resolved. However, yesterday I noticed all the sites are swollen, itchy and red again, almost like a delayed allergic response. Is this normal for the site to be clear, then after a few days be inflamed? I’m just not sure what to expect, and how to treat to minimize these reactions. I have a call in to my neurologist, waiting to hear back. Also called shared solutions and they really didn’t have much input, basically said everyone reacts differently. Anyone have a similar experience? Any additional feedback would be greatly appreciated!!

    Reply Created with Sketch. reply
  • By Erin Rush Moderator

    Hi Mel1981! I am sorry you are experiencing rash-like symptoms at your injection sites. I am glad you have a call in to your neurologist, just to be safe. I will tell you that rashes and similar issues at the injection sites are the most common side effect of Copaxone. While it is still good to make sure that your issue isn’t pointing to a serious reaction, I hope knowing that this isn’t an unusual side effect gives you some peace of mind! Here is some information about common Copaxone side effects that you may find useful — https://multiplesclerosis.net/treatment/copaxone/side-effects-safety-profile-review/. I hope this helps and that your inflammation clears up quickly! Thanks for reaching out to the community and best of luck! Best, Erin, MultipleSclerosis.net Team Member.

    Reply Created with Sketch. reply
  • By Mel1981

    Thanks Erin. My neurologist agrees and thinks they are just site related. Unfortunately they are taking much longer to resolve than I would prefer! I finally met with my nurse and we decided on manual injections. So fingers crossed!

    Reply Created with Sketch. reply
  • By Erin Rush Moderator

    Thank you for updating us and good luck with the manual injections! Hopefully, they work better for you and you get less inflammation and itching. Best, Erin, MultipleSclerosis.net Team Member.

    Reply Created with Sketch. reply
  • By Dabble58

    Copaxone is funny that way – even after taking it for awhile, I sometimes get a week where things flare up more than usual. And I’m only on the 20 mg dose!

    Reply Created with Sketch. reply
  • By TheBillLarson

    I am on Copaxone 40mg as well, but I use the AutoJect 2 device. I get many of the same issues you mention often the next day but then they diminish after a day or two. The bump/lump sometimes lasts a bit longer, but it eventually goes away. The nurse from Shared Solutions told me that icing can help minimize the reaction. I haven’t tested that myself because I don’t find it that much of an annoyance for me.

    I will tell you to make sure you stay hydrated! I learned that from experience. If you don’t stay hydrated, you get what are described as flu like body aches and spasms. For me, I’d rather have flu body aches than what I experienced! It was brutal! I wouldn’t wish it on my worst enemy! It happened to me at night; it actually woke me up and I could not for the life of me get back to sleep due to how horrific the body aches and such were. I wound up drinking some 24 ounces of water as fast as I could, and once that finally started to be distributed on my body I was finally able to go back to sleep. Moral of the story is to stay well hydrated! You don’t want to find out what happens when you don’t! Trust me!

    Reply Created with Sketch. reply
  • By Chelb

    The first med I tried was copaxone 40mg 3x/wk. At my 3rd injection I experienced the flu-like Sx’s. The only reply I got from anybody was “hmm, that’s odd.” So now I’ve had tecfidera for 2wks and I’m scared to start it. If only I would’ve known that those Sx’s were due to being dehydrated!

    Reply Created with Sketch. reply
  • By bds1111

    I have noticed that when I inject in the hip area it causes my hips and back to hurt for a week or so. I finally figured out it was a reaction to the shot. I mean if there is pain and swelling on the outside of my skin it would make sense things are occurring inside too.
    Overall I feel better with Copaxone. I hope I don’t have to change meds a lot. I’ve been diagnosed and taking it a year now.

    Reply Created with Sketch. reply
  • By 1.Marcus

    HI everyone!

    I was diagnosed with RRMS this past January. My first DMD of choice was COPAXONE 40mg. I have been on the drug for the past 2 and half months; I had the expected side effects: site reactions, slight burning, small lumps…
    This past Friday however, and tonight I experienced a very frightening reaction: Approximately 3 minutes post injection, my face became scorchingly hot/red, I felt tightness in my throat, and chest pain as if I were having a heart-attack. I placed a cold compress on my forehead, and tried to calm myself. Within 15 minutes everything had subsided, only to have
    bone-racking chills set in. I then took a hot shower, as this seemed the only way to warm up…

    Anyway, I was wondering if anyone has had a similar experience? I am really afraid to continue with it…

    Sending healing wishes to all!

    S

    Reply Created with Sketch. reply
    • By Meagan Heidelberg Moderator

      Hi Marcus,
      So sorry for the delay in response, but we would definitely encourage you to speak with your physician regarding this reaction as it could become worse every time you inject it. So glad that you are okay!!

      Meagan, MultipleSclerosis.net Team Member

      Reply Created with Sketch. reply